Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Embeddings of algebras in derived categories of surfaces


Authors: Pieter Belmans and Theo Raedschelders
Journal: Proc. Amer. Math. Soc. 145 (2017), 2757-2770
MSC (2010): Primary 14F05, 16E35; Secondary 18E30
DOI: https://doi.org/10.1090/proc/13497
Published electronically: February 24, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By a result of Orlov there always exists an embedding of the derived category of a finite-dimensional algebra of finite global dimension into the derived category of a high-dimensional smooth projective variety. In this article we give some restrictions on those algebras whose derived categories can be embedded into the bounded derived category of a smooth projective surface. This is then applied to obtain explicit results for hereditary algebras.


References [Enhancements On Off] (What's this?)

  • [1] Dagmar Baer, Tilting sheaves in representation theory of algebras, Manuscripta Math. 60 (1988), no. 3, 323-347. MR 928291, https://doi.org/10.1007/BF01169343
  • [2] A. A. Beĭlinson, Coherent sheaves on $ {\bf P}^{n}$ and problems in linear algebra, Funktsional. Anal. i Prilozhen. 12 (1978), no. 3, 68-69 (Russian). MR 509388
  • [3] A. Grothendieck et L. Illusie P. Berthelot (ed.), Théorie des intersections et théorème de Riemann-Roch, Lecture Notes in Mathematics, Vol. 225, Springer-Verlag, Berlin-New York, 1971 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1966-1967 (SGA 6); Dirigé par Avec la collaboration de D. Ferrand, J. P. Jouanolou, O. Jussila, S. Kleiman, M. Raynaud et J. P. Serre. MR 0354655
  • [4] A. I. Bondal, Representations of associative algebras and coherent sheaves, Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989), no. 1, 25-44 (Russian); English transl., Math. USSR-Izv. 34 (1990), no. 1, 23-42. MR 992977
  • [5] A. I. Bondal and A. E. Polishchuk, Homological properties of associative algebras: the method of helices, Izv. Ross. Akad. Nauk Ser. Mat. 57 (1993), no. 2, 3-50 (Russian, with Russian summary); English transl., Russian Acad. Sci. Izv. Math. 42 (1994), no. 2, 219-260. MR 1230966, https://doi.org/10.1070/IM1994v042n02ABEH001536
  • [6] A. Bondal and M. Van den Bergh, Generators and representability of functors in commutative and noncommutative geometry, Mosc. Math. J. 3 (2003), no. 1, 1-36, 258 (English, with English and Russian summaries). MR 1996800
  • [7] David A. Cox, John B. Little, and Henry K. Schenck, Toric varieties, Graduate Studies in Mathematics, vol. 124, American Mathematical Society, Providence, RI, 2011. MR 2810322
  • [8] Louis de Thanhoffer de Völcsey, Non-commutative projective geometry and Calabi-Yau algebras, Ph.D. thesis, 2015.
  • [9] William Fulton, Intersection theory, 2nd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 2, Springer-Verlag, Berlin, 1998. MR 1644323
  • [10] Sergey Gorchinskiy and Dmitri Orlov, Geometric phantom categories, Publ. Math. Inst. Hautes Études Sci. 117 (2013), 329-349. MR 3090263, https://doi.org/10.1007/s10240-013-0050-5
  • [11] Dieter Happel, On the derived category of a finite-dimensional algebra, Comment. Math. Helv. 62 (1987), no. 3, 339-389. MR 910167, https://doi.org/10.1007/BF02564452
  • [12] Dieter Happel, A family of algebras with two simple modules and Fibonacci numbers, Arch. Math. (Basel) 57 (1991), no. 2, 133-139. MR 1116189, https://doi.org/10.1007/BF01189999
  • [13] Lutz Hille and Markus Perling, Exceptional sequences of invertible sheaves on rational surfaces, Compos. Math. 147 (2011), no. 4, 1230-1280. MR 2822868, https://doi.org/10.1112/S0010437X10005208
  • [14] Lutz Hille and Markus Perling, Tilting bundles on rational surfaces and quasi-hereditary algebras, Ann. Inst. Fourier (Grenoble) 64 (2014), no. 2, 625-644 (English, with English and French summaries). MR 3330917
  • [15] Osamu Iyama, Finiteness of representation dimension, Proc. Amer. Math. Soc. 131 (2003), no. 4, 1011-1014 (electronic). MR 1948089, https://doi.org/10.1090/S0002-9939-02-06616-9
  • [16] Bernhard Keller, Invariance and localization for cyclic homology of DG algebras, J. Pure Appl. Algebra 123 (1998), no. 1-3, 223-273. MR 1492902, https://doi.org/10.1016/S0022-4049(96)00085-0
  • [17] A. G. Kuznetsov, Derived categories of Fano threefolds, Tr. Mat. Inst. Steklova 264 (2009), no. Mnogomernaya Algebraicheskaya Geometriya, 116-128 (Russian, with Russian summary); English transl., Proc. Steklov Inst. Math. 264 (2009), no. 1, 110-122. MR 2590842, https://doi.org/10.1134/S0081543809010143
  • [18] Alexander Kuznetsov, Semiorthogonal decompositions in algebraic geometry, Proceedings of the ICM 2014, 2014.
  • [19] D. Mumford, Rational equivalence of 0-cycles on surfaces, J. Math. Kyoto Univ. 9 (1968), 195-204. MR 0249428
  • [20] Shinnosuke Okawa, Semi-orthogonal decomposability of the derived category of a curve, Adv. Math. 228 (2011), no. 5, 2869-2873. MR 2838062, https://doi.org/10.1016/j.aim.2011.06.043
  • [21] Dmitri Orlov, Smooth and proper noncommutative schemes and gluing of DG categories, Adv. Math. 302 (2016), 59-105. MR 3545926
  • [22] Dmitri O. Orlov, Geometric realizations of quiver algebras, Proc. Steklov Inst. Math. 290 (2015), no. no. 1, 70-83. MR 3488782
  • [23] Gonçalo Tabuada and Michel Van den Bergh, Noncommutative motives of Azumaya algebras, J. Inst. Math. Jussieu 14 (2015), no. no. 2, 379-403. MR 3315059
  • [24] Gonçalo Tabuada and Michel Van den Bergh, Noncommutative motives of Azumaya algebras, J. Inst. Math. Jussieu 14 (2015), no. 2, 379-403. MR 3315059, https://doi.org/10.1017/S147474801400005X

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14F05, 16E35, 18E30

Retrieve articles in all journals with MSC (2010): 14F05, 16E35, 18E30


Additional Information

Pieter Belmans
Affiliation: Department of Mathematics and Computer Science, Universiteit Antwerpen, Middelheimlaan 1, 2020 Antwerpen, Belgium

Theo Raedschelders
Affiliation: Department of Mathematics, Vrije Universiteit Brussel, Pleinlaan 2, 1050 Elsene, Belgium

DOI: https://doi.org/10.1090/proc/13497
Received by editor(s): August 5, 2015
Received by editor(s) in revised form: May 30, 2016, and June 30, 2016
Published electronically: February 24, 2017
Communicated by: Lev Borisov
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society